CVL, sepsis, and infection

  1. Hi, I am a nursing student caring for a patient in Med Surg. She is in her 70's, admitted with DX of fever r/t sepsis and CVL infection. She is on gentamicin, vancomycin, coumadin, nystatin cream, lisinopril, heparin SQ, atenolol, amiodarone, oxycontin, candesartan, and ditropan. Aside from the contras, adverse reactions, side effects, etc., associated with these medications, other complications r/t CVL's, and s & s of infection, PE, DVT, etc., what are some things to look for that I might otherwise overlook?
    Any input is much appreciated.
    Regards,
    MPW
    •  
  2. 1 Comments

  3. by   sockov
    Quote from hmwright13
    Hi, I am a nursing student caring for a patient in Med Surg. She is in her 70's, admitted with DX of fever r/t sepsis and CVL infection. She is on gentamicin, vancomycin, coumadin, nystatin cream, lisinopril, heparin SQ, atenolol, amiodarone, oxycontin, candesartan, and ditropan. Aside from the contras, adverse reactions, side effects, etc., associated with these medications, other complications r/t CVL's, and s & s of infection, PE, DVT, etc., what are some things to look for that I might otherwise overlook?
    Any input is much appreciated.
    Regards,
    MPW
    I would listen for a possible murmur due to vegetation on the valves from the CVL infection and sepsis. Possible vegetative valves? Also monitor the kidneys. The beans are first to die in MODS. Monitor lactate levels as well for tissue oxygenation. Elevated lactate levels usually rise with sepsis.

close